Hail, Quay
- When
- July 17, 7:15 PM MST
- Where
- Quay County, 1 mi E of San Jon
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.100, -103.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 17, 2:00 PM MST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUL 17 2004 CORRECTED PRELIMINARY POINT TEMPS/POPS TABLE .DISCUSSION...HIGH PRESSURE ALOFT WILL WOBBLE IN THE VICINITY OF THE RIO GRANDE VALLEY AND WESTERN MOUNTAINS THROUGH THE EXTENDED. THIS POSITION WILL SUBJECT THE NORTHERN MOUNTAINS AND NORTHEAST TO NORTHWEST FLOW ALOFT AND OCCASIONAL PASSING SHORTWAVES. THEREFORE...DAILY ROUNDS OF MAINLY AFTERNOON AND EVENING CONVECTION WILL CONTINUE TO FAVOR THE NORTHEAST THROUGH THE EXTENDED WITH MODELS CURRENTLY HIGHLIGHTING THE REMAINDER OF THE WEEKEND AND THE LATTER PART OF THE COMING WEEK AS THE MOST ACTIVE PERIODS. ELSEWHERE...THE POSITION OF THE HIGH ALOFT WILL INHIBIT MORE THAN ISOLATED CONVECTION...UNTIL THE LATTER PART OF NEXT WEEK... WHEN GFS SUGGESTS A RELATIVELY STRONG BACK DOOR COOL FRONT WILL USHER MOISTURE RICH LOW LEVEL AIR ALL OF THE WAY TO THE CONTINENTAL DIVIDE...FUELING INCREASED CONVECTION CENTRAL AND EAST. NEAR TERM...THE THREAT OF FLASH FLOODING REMAINS SIGNIFICANT IN COLFAX AND UNION COUNTIES THIS EVENING WITH PRECIPTABLE WATER ABOVE AN INCH...DEWPOINTS AROUND 60 AND PASSING PERTURBATIONS IN WEAK NORTHWEST FLOW ALOFT. FORTUNATELY...THE LATEST GUIDANCE TRIMMED BACK THE QPF FOR SUNDAY WITH MORE OF A SOUTHWESTERLY COMPONENT TO THE LOW LEVEL FLOW. ALSO...WATCH FOR EAST WINDS IN THE CENTRAL VALLEY BELOW CANYONS FROM 20 TO 35 MPH AGAIN TONIGHT. DLC && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 066/095 065/095 065 44321 GALLUP.................... 056/090 056/089 056 44221 GRANTS.................... 056/089 056/089 057 44321 GLENWOOD.................. 060/094 062/094 065 44321 CHAMA..................... 049/083 052/081 051 44432 LOS ALAMOS................ 058/085 055/087 057 44322 RED RIVER................. 047/076 044/076 044 44533 TAOS...................... 056/086 053/086 054 44433 SANTA FE.................. 058/086 056/090 058 44422 SANTA FE AIRPORT.......... 060/088 058/091 060 44422 ESPANOLA.................. 061/091 059/092 061 44322 ALBUQUERQUE HEIGHTS....... 069/092 069/094 070 44212 ALBUQUERQUE VALLEY........ 067/093 068/095 069 44212 ALBUQUERQUE FOOTHILLS..... 067/089 067/091 068 44212 ALBUQUERQUE WEST MESA..... 068/092 068/093 069 44212 SOCORRO................... 065/095 065/096 067 44111 SANDIA PARK/CEDAR CREST... 060/083 061/085 062 44222 MORIARTY/ESTANCIA......... 056/090 056/092 057 44222 CARRIZOZO................. 058/094 059/094 062 44112 RUIDOSO................... 053/084 055/084 058 44112 RATON..................... 056/086 053/087 054 44633 LAS VEGAS................. 055/087 055/087 057 44423 ROY....................... 059/088 058/089 060 44533 CLAYTON................... 061/088 061/092 064 44522 SANTA ROSA................ 064/094 063/096 065 44323 TUCUMCARI................. 066/093 066/096 068 44533 FORT SUMNER............... 064/095 066/097 068 44333 CLOVIS.................... 065/093 066/095 068 44433 PORTALES.................. 065/094 066/096 068 44333 ROSWELL................... 068/096 069/100 070 44222 && .ABQ WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING UNTIL 1000 PM MDT NMZ005-007. && 44
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1151 AM MDT SAT JUL 17 2004 UPDATED FOR FLASH FLOOD WATCH NMZ001>021-181200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1151 AM MDT SAT JUL 17 2004 ...FLOOD WATCH FOR FLASH FLOODING IN COLFAX AND UNION COUNTIES FROM NOON TODAY UNTIL 1000 PM MDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...A FEW STRONG THUNDERSTORMS ARE LIKELY OVER NORTHEAST NEW MEXICO THIS AFTERNOON INTO TONIGHT. WIND GUSTS TO 50 MPH...HAIL TO ONE HALF INCH IN DIAMETER AND BRIEF TORRENTIAL RAIN ARE ALL POSSIBLE IN ANY THUNDERSTORM FROM ROUGHLY RATON TO ROY...TUCUMCARI AND CLOVIS ON EAST TO THE TEXAS BORDER. THIS AFTERNOON AND THIS EVENING...A FEW THUNDERSTORMS IN COLFAX AND UNION COUTIES COULD PRODUCE 1 TO 3 INCHES OF RAIN IN THE SAME AREAS THAT RECEIVED HEAVY RAIN YESTERDAY AND LAST NIGHT. SEE THE LATEST FLASH FLOOD WATCH FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WE MAY NEED SPOTTERS TO REPORT ON FLASH FLOODING IN COLFAX AND UNION COUNTIES FROM NOON UNTIL 1000 PM MDT. PLEASE RELAY ALL SEVERE WEATHER REPORTS THE THE NATIONAL WEATHER SERVICE VIA OUR TOLL FREE NUMBER...888 386 7637. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER EASTERN NEW MEXICO. WIND GUSTS TO 45 MPH...SMALL HAIL AND BRIEF HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM. ON SUNDAY...THUNDERSTORMS IN COLFAX AND UNION COUNTIES COULD PRODUCE MORE HEAVY RAIN. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. DLC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 631 PM MDT SAT JUL 17 2004 NMZ005>007-012-013-180230- CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY- NORTHEAST HIGHLANDS-QUAY COUNTY- 631 PM MDT SAT JUL 17 2004 ...STRONG THUNDERSTORMS OVER NORTHEAST NEW MEXICO... AT 615 PM MDT...A LINE OF STRONG THUNDERSTORMS EXTENDED SOUTHWEST FROM MOUNT DORA IN CENTRAL UNION INTO NORTHWEST HARDING... MORA AND SAN MIGUEL COUNTIES. THE TOWNS OF MOUNT DORA...ROY... WAGON MOUND...WATROUS AND MORA WILL BE AFFECTED BY THIS LINE BETWEEN 630 PM AND 715 PM. THE MAIN THREAT FROM THESE STORMS IS TORRENTIAL RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE OVER THE NEXT FEW HOURS AS THIS LINE MOVES SOUTHEAST NEAR 20 MPH. PEA TO MARBLE SIZE HAIL...WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED FROM THESE STORMS. THE LINE OF STORMS WILL EXTEND FROM CLAYTON TO MOSQUERO TO LAS VEGAS BETWEEN 7 AND 800 PM...POSSIBLY APPROACHING THE CONCHAS LAKE AREA... NORTHERN QUAY AND GUADALUPE COUNTIES AFTER 800 PM. A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT FOR COLFAX AND UNION COUNTIES UNTIL 1000 PM MDT. USE PRECAUTION IF WATER IS OBSERVED RUNNING OVER HIGHWAYS AND ROADWAYS. SMALL STREAMS... CREEKS AND ARROYOS ARE LIKELY TO FILL AND POSSIBLE FLOW OVER THEIR BANKS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416719.